Hail, Crosby
- When
- March 4, 3:30 AM CST
- Where
- Crosby County, 6 mi NE of Kalgary
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.467, -101.083
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 3, 3:46 PM CST, 11 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CST WED MAR 3 2004 .SHORT TERM... STRONG PACIFIC LOW HAS MOVED SOUTHEAST NEAR BAJA SPUR...OR SLOWER AND FURTHER SOUTH THAN EXPECTED. MODEL RUNS TODAY HAVE BEEN FORCED TO SLOW DOWN...BUT STILL STRUGGLING WITH SPEED. LATEST MES0-ETA NOW HAS THE LOW WEST OF ROSWELL AT 21Z THURSDAY WHICH MAY YET BE TOO FAST. SLOWING OF MODELS HAS LED TO MORE PERSISTENT PRECIPITATION EVENT FORECAST FOR THURSDAY. AS LOW APPROACHES SLOWLY LATE TONIGHT...EXPECT SOUTH PLAINS REGION TO RAPIDLY DEVELOP STRONG UPWARD FORCING. MOISTURE OVER RUNNING THE FRONTAL BOUNDARY NEAR I-20 CORRIDOR SHOULD DEVELOP EXPANSIVE PRECIPITATION SHIELD BETWEEN 900 PM AND MIDNIGHT TONIGHT...SLOWLY MOVING ACROSS THE AREA LATER TONIGHT AND INTO THURSDAY AS STATED ABOVE. STEEP MID LEVEL LAPSE RATES ALSO WILL MOVE IN WITH RAPID DESTABILIZATION ABOVE THE SURFACE. SO...EXPECT SCATTERED THUNDERSTORMS TO MOVE ACROSS THE AREA LATER TONIGHT OR EARLY THURSDAY. A FEW STRONGER CELLS STILL POSSIBLE...BUT WILL NOT INDICATE SEVERE THREAT DUE TO ON-GOING VERY PERSISTENT COOL NORTHERLY FLOW HOLDING ACROSS THE AREA. HAIL WOULD BE ABOUT THE ONLY SIGNIFICANT THREAT. QPF HAS BEEN ONE OF THE MAJOR ISSUES TODAY DUE TO THE THREAT OF REPEAT CELLS ANCHORED ALONG AND NORTH OF THE FRONTAL BOUNDARY LATER TONIGHT AND EARLY THURSDAY. TRENDS TODAY SUGGEST CELL MOVEMENT MAY BE RAPID AND LIKELIHOOD OF ANCHORING NOT VERY HIGH. BELIEVE HEAVY RAIN IS STILL SOMEWHAT OF A THREAT...AND WILL BEAR SIMILAR WATCHING AS SEVERE THREAT OVERNIGHT. MCQUEEN .LONG TERM... AS UPPER LOW LIFTS NORTHEAST AWAY FROM FA...TROUGH AXIS TO LINGER WEST OF FA INTO FRIDAY...BEFORE TRANSLATING EAST OF THE FA FRIDAY AFTERNOON/EVENING. ETA/GFS INDICATED A SHORT WAVE DIVING INTO THE FA IN THE NORTHWEST FLOW FRIDAY AND BREAKING OUT SOME LIGHT PRECIPITATION OVER THE AREA. MODELS SIMILAR IN STRENGTH OF THIS DISTURBANCE...SO WILL KEEP A CHANCE OF PRECIP IN THE FORECAST FRIDAY. LATEST MESO ETA RUN (18Z) NOW COMING IN EVEN SLOWER WITH THE UPPER LOW. SHOULD THIS OCCUR THEN PRECIPITATION TO LINGER LONGER OVER THE FA. MODELS SHOWED SOMETHING SIMILAR TO THIS HAPPENING YESTERDAY...SO NOT CONFIDENT ON SYSTEM LIFTING OUT OF THE FA SO QUICKLY. AS UPPER TROUGH EXITS THE REGION...UPPER RIDGE DEVELOPS OVER THE WESTERN CONUS. UPPER RIDGE THEN SLOWLY TRANSLATES EAST TOWARD THE FA AND THIS TO KEEP THE REGION IN A DRY NORTHWEST FLOW THRU TUESDAY AT THIS TIME. MODELS ALSO INDICATE A SHORTWAVE MOVING ACROSS NORTHERN PORTIONS OF THE UPPER MIDWEST SATURDAY AND THIS WILL HELP TO DRIVE A COLD FRONT INTO THE REGION ON SUNDAY. LATEST LONG RANGE MODEL RUN INDICATED AN UPPER DISTURBANCE MOVING ACROSS CALIFORNIA AND INTO NORTHERN ARIZONA TUESDAY NIGHT/EARLY WEDNESDAY. SYSTEM THEN WEAKENS AS IT APPROACHES WEST TEXAS THURSDAY. WILL CONTINUE WITH CURRENT DRY FORECAST FROM SATURDAY THROUGH MID WEEK NEXT WEEK. XI && .PRELIMINARY POINT TEMPS/POPS... FRIONA 42 48 35 53 / 100 100 40 20 TULIA 43 49 36 54 / 100 100 40 20 PLAINVIEW 44 49 37 55 / 100 100 40 20 LEVELLAND 45 49 38 57 / 100 100 40 20 LUBBOCK 45 50 39 56 / 100 100 40 20 BROWNFIELD 47 50 40 57 / 100 100 40 20 CHILDRESS 45 50 39 55 / 100 100 40 20 SPUR 47 51 41 57 / 100 100 40 20 ASPERMONT 50 52 43 62 / 100 100 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 810 PM CST WED MAR 3 2004 TXZ021>044-041300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 810 PM CST WED MAR 3 2004 .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...AND LOW ROLLING PLAINS TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION OVERNIGHT AS ABUNDANT LOW LEVEL MOISTURE OVERRUNS A FRONT LOCATED NEAR INTERSTATE 20. THUNDERSTORMS SHOULD INCREASE IN COVERAGE AFTER MIDNIGHT AS A STRONG UPPER LEVEL DISTURBANCE MOVES SLOWLY TOWARD WEST TEXAS. AT THIS TIME...ORGANIZED SEVERE STORMS ARE NOT EXPECTED DUE TO THE REGION REMAINING IN THE COOL AIR NORTH OF THE FRONT. HOWEVER...A FEW STORMS MAY BRIEFLY APPROACH SEVERE LIMITS WITH HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS MAY OCCUR THURSDAY...MAINLY OVER THE LOW ROLLING PLAINS...AS REMNANTS OF THE POWERFUL STORM SYSTEM SLOWLY MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 200 AM CST THU MAR 4 2004 TXZ021>044-041300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 200 AM CST THU MAR 4 2004 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH NUMBER 18 FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE EFFECTIVE UNTIL 7 AM CST. THE SEVERE THUNDERSTORMS WATCH INCLUDES THE FOLLOWING COUNTIES... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE... CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY... KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER... STONEWALL...SWISHER...TERRY...AND YOAKUM SOME CITIES INCLUDED IN THE WATCH ARE... FRIONA...TULIA...CHILDRESS..PLAINVIEW...PLAINS...LUBBOCK...DICKENS... BROWNFIELD...POST...AND ASPERMONT. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 60 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH AREA IS ALONG AND 95 STATUTE MILES NORTH AND SOUTH OF A LINE FROM 45 MILES WEST OF HOBBS NEW MEXICO TO 35 MILES EAST NORTHEAST OF OKLAHOMA CITY OKLAHOMA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. JH
The Lubbock radar (KLBB), 71 km away, was scanning. The volume nearest the first event began at 09:31 UTC.
3 hail. Local standard time, as filed.
Quarter size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386662, 5386663, 5386664.